Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 66, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 1, 2004, 6:30 PM CDT for Franklin Parish, Louisiana. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 6:30 PM CDT (23:30 UTC)
- Expired
- Jul 1, 2004, 8:00 PM CDT
- In force
- 90 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Franklin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 012335
FFWJAN
LAC041-020100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT THU JUL 1 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN PARISH IN NORTHEAST LOUISIANA
* UNTIL 800 PM CDT
* AT 630 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF
FRANKLIN PARISH. DOPPLER RADAR INDICATED THAT THESE STORMS WERE
PRODUCING RAINFALL OF 1 TO 2 INCHES PER HOUR...WITH 2 AND HALF
INCHES ALREADY HAVING FALLEN SINCE 530 PM NEAR AND TO THE WEST OF
FORT NECESSITY.
* WITH GROUND CONDITIONS ALREADY SATURATED OVER FRANKLIN PARISH...
THIS ADDITIONAL HEAVY RAINFALL WILL LIKELY PRODUCE FLASH FLOODING
OF STREAMS AND ROADWAYS. THROUGH 730 PM...PEOPLE TRAVELING IN THE
AREA NEAR AND TO THE WEST OF FORT NECESSITY...INCLUDING ALONG
HIGHWAY 128...SHOULD BE ESPECIALLY CAUTIOUS OF THE POTENTIAL FOR
FLASH FLOODING.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3222 9184 3219 9183 3201 9187 3194 9175
3208 9155 3238 9151
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 4:00 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 1, 4:00 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT THU JUL 1 2004 ...FORECAST CONCERN IS STILL ON PRECIP CHANCES THROUGH THE HOLIDAY WEEKEND... .SHORT TERM...GFS IS FAVORED MODEL RIGHT NOW AND APPEARS TO BE HANDLING THE PRECIP PLACEMENT BETTER THAN THE ETA. VERY MOIST ATMOSPHERE AND CONSTANT S/WS MOVING THROUGH IS KEEPING THE SHRA AND TSRA OVER THE REGION. WITH THIS ACTIVITY INCREASING IN COVERAGE AND DEVELOPING OVER EASTERN TX AN MCS LOOKS LIKE IT WILL FORM OVER NW LOUISIANA AND MOVE EAST. H85 THETA E RIDGE WILL SITUATE EAST/WEST JUST NORTH OF THE AR/LA BORDER...UPPER LEVEL SUPPORT WILL BE IN PLACE WITH DIVERGENCE ALOFT...AND THIS WILL ALLOW SHRA AND TSRA TO CONTINUE THROUGH THE NIGHT. THEN WITH PW VALUES OF GREATER THAN 2 INCHES AND NEAR 2.25 A FLASH FLOOD WATCH WILL NEED TO BE ISSUED NORTH OF I 20 FOR TONIGHT. I WENT CATEGORICAL POPS FOR MOST OF THE NORTHERN HALF OF THE CWA. THE HOLIDAY WEEKEND GETS OFF TO A ROUGH START WITH MORE OF THE SAME TOMORROW AND THEN AGAIN ON SATURDAY. ANOTHER S/W OVES THROUGH AND WITH ABUNDANT MOISTURE IN THE ATMOSPHERE SHRA AND TSRA ARE EXPECTED ONCE AGAIN. WITH HIGH PW VALUES ANY SHRA AND TSRA COULD EASILY DROP HEAVY RAINFALL AT TIMES. THERE MAY BE A BREAK IN THE ACTION FRIDAY EVENING/NIGHT AS THE UPPER LEVEL SUPPORT LIFTS OUT BUT ON SATURDAY MORE SUPPORT MOVES BACK INTO THE REGION. THE H85 THETA E RIDGE WILL BE OVER THE CWA...GOOD UPPER LEVEL DIVERGENCE...AND A STALLED FRONT NORTHWEST OF THE CWA WILL AID IN SHRA AND TSRA DEVELOPMENT. .LONG TERM...GFS CONTINUES TO SHOW THE TROUGH AXIS FINALLY MOVING THROUGH SUNDAY. THIS WOULD GIVE THE AREA A BREAK ON MONDAY WITH LOW PRECIP CHANCES. ECMWF AND GFS IN DECENT AGREEMENT THROUGH WEDNESDAY NIGHT. GFS DOES DIG THE TROUGH A LITTLE DEEPER ON MONDAY EVENING BUT OVERALL THE MODELS LOOK TO FINALLY GET US OUT OF THIS PATTERN FOR NEXT WEEK. MOSTLY ZONAL OR LIGHT FLOW ALOFT APPEARS TO SET IN NEXT WEEK. WITH THE PATTERN HOPEFULLY CHANGING...PRECIP CHANCES WILL BEGIN TO WIND DOWN AND TEMPERATURES WILL START TO WARM UP. FORECAST ALREADY HAD THIS STARTED AND WILL KEEP IT GOING FROM DAY 4 ON SO VERY LITTLE CHANGES MADE TO EXTENDED EXCEPT FOR COLLABORATIONS PURPOSES. && .SYNOPSIS...12Z H5 HAND ANALYSIS HAD A S/W OVER WSTRN MS/NE LA/SCNTRL AR AND THIS IS WHAT IS HELPING THE CONTINUED DEVELOPMENT OF. TWO AREAS OF RIDGING TAKING PLACE...ONE OVER THE NORTHERN PLAINS AND THE OTHER IN THE FOUR CORNERS REGION. ANOTHER WEAK WAVE WAS NOTED B/T THE TWO AREAS OF RIDGING. 14Z WV SHOWED A LOT OF DRY AIR OVER TX. 20Z RADAR IMAGE HAD A BIG BATCH OF SHRA AND EMBEDDED TSRA OVER NWSTRN MS AND A LINE OF TSRA FORMING FROM KELD TO KHOC AND TSRA FORMING OVER ESTRN TX AND LA. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH TILL 11Z MSZ018-019-025>066-072>074. LA...FLASH FLOOD WATCH TILL 11Z LAZ007>009-015-016-023>026. AR...FLASH FLOOD WATCH TILL 11Z ARZ074-075. && CAB/ARGE
Hazardous weather outlook, Jul 1, 3:33 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 333 PM CDT THU JUL 01 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022033- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 333 PM CDT THU JUL 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR FOR ENTIRE OUTLOOK AREA THIS EVENING AND AGAIN FRIDAY. WIND GUSTS UP TO 35 MPH...TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING WILL BE POSSIBLE. A STALLED BOUNDARY OVER NORTH CENTRAL MISSISSIPPI AND WILL BE THE FOCUS FOR THUNDERSTORMS TONIGHT AND FRIDAY. A VERY MOIST ATMOSPHERE REMAINS ENTRENCHED OVER THE LOWER MISSISSIPPI RIVER VALLEY. DESPITE MARGINAL HEATING...THE ATMOSPHERE WILL REMAIN MODESTLY UNSTABLE...SUPPORTIVE OF THUNDERSTORMS. WIND GUSTS WILL BE CAPABLE OF BLOWING OVER TREES THAT ARE WEAKLY ANCHORED IN THE SOAKED GROUNDS THROUGHOUT THE AREA. ...FLOODING... A VERY MOIST AIRMASS REMAINS OVER THE REGION AND WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TONIGHT INTO FRIDAY. AREAS ALONG AND NORTH OF I-20 WILL HAVE THE GREATEST RAIN CHANCES TONIGHT AND THE POTENTIAL TO SEE LOCALLY HEAVY RAINFALL. THESE AREAS HAVE BEEN SATURATED OVER THE PAST TWO WEEKS AND MORE HEAVY RAINS OF ONE TO TWO INCHES IS LIKELY WITH LOCAL AMOUNTS OF 3 INCHES POSSIBLE. A FLOOD WATCH FOR FLASH FLOODING HAS BEEN POSTED TONIGHT. ELSEWHERE...ADDITIONAL RAINFALL WILL RUN OFF AND CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... THE HEAVY RAIN POTENTIAL WILL PERSIST INTO THE FIRST PART OF THE UPCOMING WEEKEND AS SOUTHWESTERLY FLOW ALOFT WILL KEEP TROPICAL MOISTURE OVER THE REGION. MEANWHILE...AN UPPER LEVEL LOW WILL SLOWLY APPROACH THE AREA LATE FRIDAY AND SATURDAY AND ACT TO TRIGGER PERIODS OF THUNDERSTORMS. WITH SEVERAL RIVERS ABOVE FLOOD STAGE AT THIS TIME...AND MORE RAIN EXPECTED THROUGH SATURDAY...ADDITIONAL FLOODING WILL BE POSSIBLE. MINOR FLOODING OF SMALL CREEKS...STREAMS AND OTHER LOW LYING AREAS CAN ALSO BE EXPECTED. IN ADDITION TO THE HEAVY RAIN AND FLOODING POTENTIAL...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY EVENING AND ON SATURDAY FOR AREAS WEST OF A GRENADA TO VICKSBURG MISSISSIPPI TO JONESVILLE LOUISIANA LINE. THIS ACTIVITY WILL BE POSSIBLE AS THE AIRMASS BECOMES UNSTABLE AHEAD OF AN UNSEASONABLY STRONG DISTURBANCE THAT WILL MOVE OUT OF OKLAHOMA. THE MAIN CONCERN WILL BE FOR HAIL AND STRONG WINDS UP TO 50 MPH. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED EITHER FRIDAY EVENING OR SATURDAY ACROSS WEST AND NORTH PORTIONS...OTHERWISE NO ACTIVATION IS ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:05 PM CDT | Flash Flood Warning | JAN | Tensas | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.